fluttering heart (not in a good way)

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

birdiem
Regular Member


Date Joined Aug 2007
Total Posts : 326
   Posted 12/12/2007 3:28 PM (GMT -7)   
recently i have noticed that my heart is beating abnormally quickly--i've never had heart palpatations before, but i think this is what they must feel like. it's not related to BMs, so it seems unlikely that colitis would have anything to do with it but, as you all know, anytime something is off we, (or at last I) think of colitis first.
 
has anyone else experienced this. i related to an earlier post about shakiness and i am wondering if this could be part of the same thing.
 
 
katie
23
diagnosed with cecal volvulus, 2006; two colon resections in the same year
diagnosed with colitis 2007
malrotated colon
no cecal valve, removed during surgery
gastritis

VSL #3
Amitriptyline to slow gastric emptying
Forvia
compazine


cap'n colitis
Regular Member


Date Joined Nov 2007
Total Posts : 51
   Posted 12/12/2007 3:37 PM (GMT -7)   
Palpitations are a side effect of prednisone. Are you on that? I had heart palpitations the first time that I was on pred.

Male - Age 39
Diagnosed in 1988
Moderate Pan Colitis 10 years ago, but mild and fairly controlled since then
40mg Pred 30mg Pred 25mg Pred 20mg 15mg 10mg 5mg  0mg Pred
100mg Azathioprene
800mg Asacol 2x daily
20mg Omeprazole
 
 
 
 


dakotagirl
Veteran Member


Date Joined Apr 2006
Total Posts : 3402
   Posted 12/12/2007 4:27 PM (GMT -7)   
In ONE book I have on autoimmune disorders, rapid heart rate is listed as a "side effect" of UC. However, that's the only place I've ever read that.

Your heart is nothing to ignore, so it might be worth a call to your doc :)
 
Oh, and psuedoeffedrine would cause a rapid and strange heartbeat when I would take it for more than one dose.  Are you taking anything for a cold?


Pan-colitis and GERD diagnosed May 2003
 
Asacol 12 per day,  Azathioprine 75mg, Rowasa and Canasa as needed
Aciphex, Effexor XR, BCP, Rhinocort nasal spray
Forvia and a Probiotic
 
Osteopenia (hip and spine) from prednisone use.  Started Azathioprine because I was steroid dependent.
 
Co-Mod for the UC forum
Keep HealingWell running smoothly:  www.healingwell.com/donate


jujub
Forum Moderator


Date Joined Mar 2003
Total Posts : 10405
   Posted 12/12/2007 4:35 PM (GMT -7)   
I had that feeling before my Grave's Disease was diagnosed and treated. I was severely hyperthyroid, and had a fast pulse that I could actually hear pounding in my ears. When I went to the doctor, my pulse was 120. After treatment, it ranges between 60 and 70 at rest - a nice, healthy rate.

Since Graves disease is generally believed to be an autoimmune disorder, and we know people who have one AI disorder are much more likely to have another also, you may need to talk to your doctor about this.
Judy
 
Moderate to severe left-sided UC diagnosed 2001.
 
Current meds are Colazal, Azathioprine and Remicade. Completely off steroids for more than a year now! In remission since April, 2006. Remicade has been my wonder drug.
 
Now tapering Azathioprine, please pray for me.
 


potty girl
Veteran Member


Date Joined Dec 2006
Total Posts : 835
   Posted 12/12/2007 7:50 PM (GMT -7)   
Different meds can cause palpatations for me predinsone is the worst for me also caffene (spelling). chocolate also. some cold meds. it might be good to talk to your doctor about it.
Rona

synthroid .088 mg, lowpressor 50 mg x 2, cozaar 25mg x2, imdur 30 mg
nitroquick, proventol, plavix 75 mg, protonix 40 mg x 2, asacal 400mg x 9
carafate 1 gm x 4, zyrtec 10 mg, rhinocort aqua nose spray, fish oil,
potassium.


princesscolon
Veteran Member


Date Joined Apr 2006
Total Posts : 733
   Posted 12/13/2007 9:00 AM (GMT -7)   
It could be caused by one of your medications.  You should talk to your doctor about it.

Adrienne,27
Diagnosed with Left-sided Ulcerative Colitis 1995 at 15
Tried: Prednisone, Rowasa & Hydrocortisone Enemas, Proctofoam, Sulfasalazine, Asacol, Probiotics, Fish Oil, Canasa, Enotcourt, Colazol, Proctocort, Anamantle...
Diagnosed with Ulcerative Proctitis with rectal fistula in 2004, put on Remicade
2007:Increased Remicade dosage-660mg every 6 weeks,diagnosed with Psoriatic Arthritis & Fibromyalgia
Current meds: Remicade 660mgs every 6 wks, Lomotil, Tramadol, Darvocet, Clorazepate, new meds I am about to start: Prograf, Cymbalta, Lyrica


julee70
Regular Member


Date Joined Oct 2007
Total Posts : 486
   Posted 12/13/2007 9:06 AM (GMT -7)   
I had something similar some years ago. It came and went so I knew I'd never get a doctor to actually hear it at the moment it was happening. My doctor sent me for an EKG and everything was normal. It's nice to have the EKG done just to have the security of knowing that you're not ignoring something important.

I haven't had the palpitations in years. It just went away. Maybe it was the Prednisone. I can't remember if I was taking it at the time.
-------
UC for the last ten years
Current Meds: 6MP
Past Meds: You name it; I've tried it.


UCinNC
Veteran Member


Date Joined May 2007
Total Posts : 528
   Posted Today 9:46 AM (GMT -7)   
my first thought was anxiety. have you been feeling anxious? I used top get panic attacks (I have them under control now, and have for years, thanks to Paxil), and when I would get anxious and start heading down the road to a panic attack, my heart would beat very quickly.....
29/Female/NC
Pancolitis dx 3/07
12 Asacol/day
150mg Imuran/day (steroid dependent)
Various vitamins, a probiotic and fish oil.


Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23549
   Posted Today 10:12 AM (GMT -7)   
Anytime you have something that wasn't there before you should bring it up to your doctor even if it turns out to be nothing at least you will have the peace of mind. I was born with a heart murmur and later found out that I have MVP but in a mild form. I get the butterfly chest quite frequently and have had numerous holter monitors (which are major pain in the butts - well not literally! lol) but luckily nothing was ever seriously wrong. You should see your doc because it's better to be safe then to be sorry.
 @--->--SHERRY--<---@
@--->--Moderator for Allergies/Asthma and Co-moderator for UC--<---@
~Left sided Uc -'92 - Colazal (9 daily), 6mp (50-100mgs), Prilosec, Biotin, Forvia, Pro-Bio**Unable to tolerate Asacol, Rowasa or Canasa** ~Allergies -Singulair
~Secondary Reynauds Syndrome - '04 - Norvasc~Fibromyalgia - '06~
To help Healingwell - click here: DONATE
http://www.myspace.com/82595818
                       "The quality of my life depends on the quality of my thoughts."
 
 
 
 

 
 


Trixy's Got Butt Trouble
Regular Member


Date Joined Jun 2007
Total Posts : 356
   Posted Today 4:22 PM (GMT -7)   
I was told by my doc that it could be a "side effect" of the UC. I get them a lot and have had a couple EKG and ultrasounds. Bring this up to your doctor. Like others have said, your heart is nothing to mess with.
Best Wishes,
Trixy (39)
dx Pancolitis, mild, w/more activity on left side & IBS
12 Asacol a day;
1 Rowasa at night during flare/1 a week during remission;
Nexium; Probiotic; Multi-Vitamin; Flax Seed Oil
UC manifesting to other organs: joints, eyes (Iritis) & skin (Erythema Nodusom)
Controlling w/MEDS & DIET (eliminating animal protein, white flour, sugar, dairy, eggs, & nightshade veggies)
Current Status:  11/2/07 Ending 5 month remission w/mini-flare :-(

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 15, 2017 8:41 PM (GMT -7)
There are a total of 2,905,991 posts in 318,906 threads.
View Active Threads


Who's Online
This forum has 158253 registered members. Please welcome our newest member, Jessica Jaroff.
308 Guest(s), 8 Registered Member(s) are currently online.  Details
19tarpon47, Keylyme, Psilociraptor, Worried386, oceanfisher58, Pratoman, JGB, Jessica Jaroff